MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. SPECTRIS SOLARIS SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT

BAYER MEDICAL CARE INC. SPECTRIS SOLARIS SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT
Model Number 86594218
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® spectris solaris injection system (serial number 43647) has been scheduled.The ssqk 65/115vs disposable kit (lot number 8422773) that was in use during the event is being returned for evaluation.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that, while preparing the medrad® spectris solaris mr injection system for a procedure, the disposable syringe broke.This resulted in a piece of the syringe, as well as the contrast media contained within the syringe, striking the medical assistant in the face and eye.The user's eye was flushed with saline, and they were sent for evaluation at an urgent care facility.The staff member has been reported as doing well following this evaluation.
 
Additional Manufacturer Narrative
A system service check of the medrad® spectris solaris injection system (serial number (b)(6)) dated (b)(6) 2023 found the system to be performing to specification.Bayer product analysis received and examined the medrad® ssqk 65/115vs mr disposable syringe (lot number 8422773) that was in use during the event.Visual examination confirmed one large plastic fragment had broken off at the neck of the contrast syringe.Further examination identified that the plunger was located slightly above the top of the normal point of travel.Communication with the customer determined that the operator of the injector had attached the connector tubing to the syringe prior to retracting the piston, which would have created a vacuum.This caused the plunger to accelerate rapidly toward the tip of the syringe when it was removed from the injector, thereby causing it to break.The spectris solaris ep operations manual provides the following warning about syringe failure: serious injury or death may result from syringe failure.Do not retract pistons with connector tubing installed.Retracting the pistons with the connector tubing installed on syringes will create a vacuum in the syringe due to the check valve in the connector tubing.This vacuum may accelerate the plunger rapidly toward the tip of the syringe when it is removed from the injector causing the syringe to break.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
SPECTRIS SOLARIS SYRINGE KIT
Common Device Name
ANGIOGRAPHIC SYRINGE KIT
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18005449
Report Number2520313-2023-00027
Device Sequence Number20758873
Product Code DXT
UDI-Device Identifier00616258021607
UDI-Public(01)00616258021607(11)230822(17)280822(10)8422773
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K012950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number86594218
Device Catalogue NumberSSQK 65/115VS
Device Lot Number8422773
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/27/2023
Not provided
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/17/2023
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale